MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned product found a scratch on one haptic.The lens was returned in liquid.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -8.5 diopter, in the patients right eye (od) on (b)(6) 2016.The patient was removed to recovery.The patient was checked a short time later and the lens was noted to have a low vault.The patient was returned to surgery, the lens was explanted the same day, and a longer lens was implanted.The reporter stated there was no patient injury and the cause was unknown.
 
Additional Manufacturer Narrative
Additional information was received - patients post-op uncorrected visual acuity was 20/15, with good vision.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6415477
Report Number2023826-2017-00419
Device Sequence Number10775230
Product Code MTA
UDI-Device Identifier00841542103268
UDI-Public(01)00841542103268(17)171130
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2017
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 FP - LOT NUMBER UNK; FOAM TIP PLUNGER MODEL FTP - LOT NUMBER UNK; INJECTOR MODEL MSI-PF - LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR